Congruences modulo squares of primes for FU'S k dots bracelet partitions

Cristian Silviu Radu, James A. Sellers

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

In 2007, Andrews and Paule introduced the family of functions Δk(n) which enumerate the number of broken k-diamond partitions for a fixed positive integer k. In that paper, Andrews and Paule proved that, for all n ≥ 0, Δ1(2n+1) ≡ 0 (mod 3) using a standard generating function argument. Soon after, Shishuo Fu provided a combinatorial proof of this same congruence. Fu also utilized this combinatorial approach to naturally define a generalization of broken k-diamond partitions which he called k dots bracelet partitions. He denoted the number of k dots bracelet partitions of n by k(n) and proved various congruence properties for these functions modulo primes and modulo powers of 2. In this note, we extend the set of congruences proven by Fu by proving the following congruences: For all n ≥ 0, $$\begin{array}{r@{}cl}\mathfrak{B}-5(10n+7) &\equiv& 0 \pmod{5 2},\\[4pt]\mathfrak{B}-7(14n+11) &\equiv& 0 \pmod{7 2}, \quad {\rm and}\\[4pt]\mathfrak{B}-{11}(22n+21) &\equiv& 0 \pmod{11 2}\end{array}$$ We also conjecture an infinite family of congruences modulo powers of 7 which are satisfied by the function 7.

Original languageEnglish (US)
Pages (from-to)939-943
Number of pages5
JournalInternational Journal of Number Theory
Volume9
Issue number4
DOIs
StatePublished - Jun 1 2013

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this